Alert archive / California / Wind Advisories in 2014

Wind Advisory 22, NWS San Diego, CA

March 17, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 17, 2014, 2:52 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 17, 2014, 12:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2014, 2:52 AM PDT (09:52 UTC)
In effect from
Mar 17, 2014, 12:00 PM PDT
Expired
Mar 17, 2014, 10:00 PM PDT
In force
10 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4143 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WWUS76 KSGX 170952
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
252 AM PDT MON MAR 17 2014

...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON
AND EVENING...

.A TROUGH OF LOW PRESSURE MOVING SOUTHEASTWARD THROUGH THE GREAT
BASIN WILL BRING STRONGER ONSHORE FLOW TO SOUTHERN CALIFORNIA
TODAY WITH PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND
DESERTS FOR THIS AFTERNOON AND EVENING.

CAZ055-060-171800-
/O.NEW.KSGX.WI.Y.0022.140317T1900Z-140318T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
252 AM PDT MON MAR 17 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES...INTO ADJACENT DESERT AREAS.

* TIMING...STRENGTHENING LATE THIS MORNING...CONTINUING THROUGH THE
  AFTERNOON...THEN DIMINISHING THIS EVENING.

* VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND AND
  BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-171800-
/O.NEW.KSGX.WI.Y.0022.140317T2100Z-140318T0500Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
252 AM PDT MON MAR 17 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES...INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND NORTH
  AND EAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY.

* TIMING...STRENGTHENING DURING THE AFTERNOON...THEN DIMINISHING
  DURING THE LATE EVENING.

* VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND AND
  BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
4 follow-up statements
569 
WWUS76 KSGX 171744
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1044 AM PDT MON MAR 17 2014

...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON
AND EVENING...

.A TROUGH OF LOW PRESSURE MOVING SOUTHEAST THROUGH THE GREAT
BASIN WILL BRING STRONGER ONSHORE FLOW TO SOUTHERN CALIFORNIA
TODAY WITH PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND
DESERTS FOR THIS AFTERNOON AND EVENING.

CAZ055-060-180145-
/O.CON.KSGX.WI.Y.0022.140317T1900Z-140318T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1044 AM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS. 

* TIMING...CONTINUING THROUGH THE AFTERNOON...THEN WEAKENING THIS
  EVENING.

* VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-180145-
/O.CON.KSGX.WI.Y.0022.140317T2100Z-140318T0500Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1044 AM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND 
  NORTH AND EAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA 
  VALLEY. 

* TIMING...STRENGTHENING THIS AFTERNOON...THEN DIMINISHING 
  DURING THE LATE EVENING. 

* VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
198 
WWUS76 KSGX 172022
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
122 PM PDT MON MAR 17 2014

...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON
AND EVENING...

...LOCALLY GUSTY NORTH TO NORTHEAST WINDS DEVELOPING LATE TONIGHT
AND CONTINUING INTO TUESDAY AFTERNOON...

.A TROUGH OF LOW PRESSURE MOVING SOUTHEAST THROUGH THE GREAT
BASIN WILL BRING STRONGER ONSHORE FLOW TO SOUTHERN CALIFORNIA...WITH
PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR THIS
AFTERNOON AND EVENING. THEN A SFC HIGH PRESSURE MOVING INTO THE
GREAT BASIN WILL BRING OFFSHORE FLOW TUESDAY AND WEDNESDAY...WITH
LOCALLY GUSTY NORTH TO NORTHEAST WINDS LATE TONIGHT INTO TUESDAY
AFTERNOON.

CAZ061-180500-
/O.NEW.KSGX.WI.Y.0023.140318T0900Z-140319T0000Z/
/O.CON.KSGX.WI.Y.0022.140317T2100Z-140318T0500Z/
COACHELLA VALLEY-
122 PM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH...BECOMING N TO NE 20 TO 30 MPH WITH GUSTS TO 50 MPH AFTER 2
  AM ON TUESDAY. OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE AT
  FAVORED LOCATIONS.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND NORTH 
  AND EAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. 

* TIMING...WEST WINDS STRENGTHENING THIS AFTERNOON...THEN
  DIMINISHING DURING THE LATE EVENING. NORTHEAST WINDS INCREASING
  LATE TONIGHT INTO EARLY TUESDAY MORNING.

* VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...GUSTY NE WINDS DECREASING TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-048-057-180500-
/O.NEW.KSGX.WI.Y.0023.140318T0900Z-140319T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
122 PM PDT MON MAR 17 2014

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY. 

* WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH.
  OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE AT FAVORED
  LOCATIONS.

* TIMING...LATE TONIGHT INTO TUESDAY AFTERNOON.

* LOCATION...ON THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS
  AND SAN BERNARDINO COUNTY MOUNTAINS...BELOW THE CAJON PASS AND
  NEAR BANNING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

* OUTLOOK...WINDS WILL WEAKEN TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060-180300-
/O.CON.KSGX.WI.Y.0022.000000T0000Z-140318T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
122 PM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS. 

* TIMING...CONTINUING THROUGH THE AFTERNOON...THEN WEAKENING 
  THIS EVENING. 

* VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-062-180500-
/O.CON.KSGX.WI.Y.0022.140317T2100Z-140318T0500Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
122 PM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND NORTH 
  AND EAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. 

* TIMING...STRENGTHENING THIS AFTERNOON...THEN DIMINISHING 
  DURING THE LATE EVENING. 

* VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
378 
WWUS76 KSGX 180256
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
756 PM PDT MON MAR 17 2014

...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING...

...LOCALLY GUSTY NORTH TO NORTHEAST WINDS DEVELOPING LATE TONIGHT
AND CONTINUING INTO TUESDAY AFTERNOON...

.GUSTY WEST WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS
THIS EVENING. HOWEVER...SURFACE PRESSURE GRADIENTS WILL TURN
OFFSHORE LATE TONIGHT...WITH GUSTY NORTH TO NORTHEAST WINDS
DEVELOPING AND THEN CONTINUING THROUGH WEDNESDAY.

CAZ055-060-180500-
/O.EXT.KSGX.WI.Y.0022.000000T0000Z-140318T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
756 PM PDT MON MAR 17 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS. 

* TIMING...CONTINUING THROUGH THIS EVENING.

* VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-181100-
/O.CON.KSGX.WI.Y.0022.000000T0000Z-140318T0500Z/
/O.CON.KSGX.WI.Y.0023.140318T0900Z-140319T0000Z/
COACHELLA VALLEY-
756 PM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT
TUESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50
  MPH...BECOMING NORTH TO NORTHEAST AFTER 2 AM ON TUESDAY.
  OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE AT FAVORED
  LOCATIONS.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND NORTH 
  AND EAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. 

* TIMING...WEST WINDS THROUGH LATE THIS EVENING. NORTHEAST WINDS
  INCREASING LATE TONIGHT INTO EARLY TUESDAY MORNING.

* VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...GUSTY NORTHEAST WINDS DECREASING TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-048-057-181100-
/O.CON.KSGX.WI.Y.0023.140318T0900Z-140319T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
756 PM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT
TUESDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 MPH...WITH GUSTS TO 45 MPH.
  OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE AT FAVORED
  LOCATIONS.

* TIMING...LATE TONIGHT INTO TUESDAY AFTERNOON.

* LOCATION...ON THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS 
  AND SAN BERNARDINO COUNTY MOUNTAINS...BELOW THE CAJON PASS AND 
  NEAR BANNING. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...WINDS WILL WEAKEN TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-062-180500-
/O.CON.KSGX.WI.Y.0022.000000T0000Z-140318T0500Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
756 PM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND NORTH 
  AND EAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. 

* TIMING...THROUGH THE LATE EVENING. 

* VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
834 
WWUS76 KSGX 180453
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
953 PM PDT MON MAR 17 2014

...LOCALLY GUSTY NORTH TO NORTHEAST WINDS WILL DEVELOP LATE
TONIGHT AND CONTINUING THROUGH TUESDAY AFTERNOON...

.SURFACE PRESSURE GRADIENTS WILL TURN OFFSHORE LATE TONIGHT...WITH
GUSTY NORTH TO NORTHEAST WINDS DEVELOPING AND THEN CONTINUING
THROUGH WEDNESDAY.

CAZ061-181300-
/O.EXP.KSGX.WI.Y.0022.000000T0000Z-140318T0500Z/
/O.CON.KSGX.WI.Y.0023.140318T0900Z-140319T0000Z/
COACHELLA VALLEY-
953 PM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT
TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH...WITH
  GUSTS TO 50 MPH. OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE AT
  FAVORED LOCATIONS.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND NORTH 
  AND EAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. 

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

* VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...GUSTY NORTHEAST WINDS DECREASING TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060-180600-
/O.EXP.KSGX.WI.Y.0022.000000T0000Z-140318T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
953 PM PDT MON MAR 17 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

WEST WINDS WILL GRADUALLY DECREASE THIS EVENING. THEREFORE...THE
WIND ADVISORY WILL EXPIRE AT 10 PM.

$$

CAZ056-058-062-180600-
/O.EXP.KSGX.WI.Y.0022.000000T0000Z-140318T0500Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
953 PM PDT MON MAR 17 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

WEST WINDS WILL GRADUALLY DECREASE THIS EVENING. THEREFORE...THE
WIND ADVISORY WILL EXPIRE AT 10 PM.

$$

CAZ042-048-057-181300-
/O.CON.KSGX.WI.Y.0023.140318T0900Z-140319T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
953 PM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT
TUESDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 MPH...WITH GUSTS TO 45 
  MPH. OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE AT FAVORED 
  LOCATIONS. 

* TIMING...LATE TONIGHT INTO TUESDAY AFTERNOON.

* LOCATION...ON THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS 
  AND SAN BERNARDINO COUNTY MOUNTAINS...BELOW THE CAJON PASS AND 
  NEAR BANNING. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...WINDS WILL WEAKEN TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 8:25 PM PDT, 6 hours 27 minutes earlier.

Area forecast discussion, Mar 16, 8:25 PM PDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
825 PM PDT SUN MAR 16 2014

.SYNOPSIS...
HIGH PRESSURE WILL BREAK DOWN LATER TONIGHT AND ON MONDAY...AS A
TROUGH OF LOW PRESSURE MOVES INLAND ACROSS THE PACIFIC NORTHWEST.
AS A RESULT...SIGNIFICANTLY COOLER CONDITIONS WILL DEVELOP OVER
SOUTHERN CALIFORNIA FOR THE FIRST PART OF THE WORK WEEK.  ONSHORE
FLOW WILL RETURN AS WELL...WITH GUSTY WINDS POSSIBLE IN THE
MOUNTAINS AND DESERTS.  THE MARINE LAYER WILL ALSO RETURN...BECOMING
MORE WIDESPREAD EACH NIGHT...WITH EVEN SOME DRIZZLE POSSIBLE BY
TUESDAY MORNING.  ALTHOUGH THE FLOW MAY BRIEFLY TURN OFFSHORE ON
TUESDAY AND WEDNESDAY...WEAK ONSHORE FLOW WILL PREVAIL THROUGH THE
REMAINDER OF THE WEEK AND WEEKEND...WITH TEMPERATURES REMAINING NEAR
OR SLIGHTLY ABOVE AVERAGE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY SHOWS HIGH PRESSURE OVER CALIFORNIA THIS
EVENING...STARTING TO FLATTEN A BIT IN RESPONSE TO A TROUGH
APPROACHING THE PACIFIC NORTHWEST.  AS THIS TROUGH MOVES INLAND
LATER TONIGHT AND ON MONDAY...THE RIDGE WILL FLATTEN AND SHIFT
WESTWARD...ALLOWING COOLER CONDITIONS TO DEVELOP ONCE AGAIN.

IN THE MEANTIME THOUGH...THE SKIES ARE CLEAR...WITH RELATIVELY WEAK
SURFACE GRADIENTS OVER THE SOUTHLAND.  TEMPERATURES FOR MOST
LOCATIONS ARE RUNNING SEVERAL DEGREES WARMER THAN THIS TIME LAST
NIGHT...FOLLOWING THE RECORD BREAKING HEAT WE HAD TODAY.  IN
FACT...FOUR LOCATIONS BROKE THEIR PREVIOUS RECORDS...LAKE
ELSINORE...ESCONDIDO...ALPINE...AND EL CAJON.  AS QUICKLY AS THINGS
HEATED UP AROUND HERE...THEY WILL COOL DOWN STARTING TOMORROW.  THE
LOCAL WRF SHOWS A PATCHY MARINE LAYER EVEN TRYING TO REFORM LATE
TONIGHT AND FOR MONDAY MORNING.  AT THIS POINT IN TIME...THINK THAT
IF FOG DOES FORM ALONG THE IMMEDIATE COAST...IT WILL LIKELY BE
PATCHY IN NATURE...BUT POSSIBLY DENSE IN PLACES BY THE MORNING
COMMUTE.  OTHERWISE...EXPECT TEMPERATURES TO BE 5 TO 15 DEGREES
COOLER THAN TODAY...AS 850 MB TEMPERATURES FALL 3 TO 4 DEGREES AND
THE ONSHORE FLOW RETURNS.

THIS COOLING TREND WILL CONTINUE INTO TUESDAY...AS THE TROUGH DIGS
OVER THE GREAT BASIN.  THE MARINE LAYER WILL LIKELY RAPID REDEVELOP
AND DEEPEN ON MONDAY NIGHT AND TUESDAY MORNING...IN RESPONSE TO
THIS.  THE MODELS ARE ALSO SHOWING AN EDDY DEVELOPING OVER THE
BIGHT...WITH NEARLY 2500 FEET OF DEEPENING POSSIBLE.  FOR THIS
REASON...HAVE ADDED SOME DRIZZLE TO THE FORECAST FOR AREAS WEST OF
THE MOUNTAINS DURING THIS TIME PERIOD.  OTHERWISE...EXPECT DRY AND
SLIGHTLY COOLER CONDITIONS TO CONTINUE ON TUESDAY...WITH SOME
LOCALLY GUSTY WEST WINDS POSSIBLE IN THE MOUNTAINS AND DESERTS.

THAT BEING SAID...THE MODELS ARE NOW SHOWING A BRIEF PERIOD OF
OFFSHORE WINDS DEVELOPING ON TUESDAY AND INTO WEDNESDAY...WITH
TEMPERATURES MODERATING A BIT BY WEDNESDAY.  THE MARINE LAYER WILL
ALSO BECOME SHALLOWER AND LESS EXTENSIVE.  HOWEVER...ANOTHER TROUGH
WILL THEN DEVELOP ALONG THE WEST COAST...WITH WEAK ONSHORE FLOW AND
A DEEPER MARINE LAYER POSSIBLE THROUGH THE REMAINDER OF THE WORK
WEEK AND THE WEEKEND.  THEREFORE...EXPECT ONLY MINOR FLUCTUATIONS
POSSIBLE IN TEMPERATURES...WITH MOST PLACES REMAINING NEAR OR
SLIGHTLY ABOVE NORMAL FOR THE PERIOD.

&&

.AVIATION...
170320Z...COASTS/VALLEYS...CLEAR WITH UNRESTRICTED VIS THROUGH LATE
TONIGHT. PATCHY STRATUS WITH BASES AOB 500 FT MSL AND VIS 3 SM OR
LESS IN BR/FG POSSIBLE OVER THE COASTAL WATERS BETWEEN 17/11-16Z.
LOW CONFIDENCE IN STRATUS/FOG REACHING THE COASTAL AIRPORTS BY
MORNING...BUT IF IT DOES VSBY MAY BE REDUCED TO 1SM OR LESS.
OTHERWISE A FEW CLOUDS AOA FL200 AND UNRESTRICTED VSBY THROUGH MON
AFTERNOON. STRATUS WITH BASES 800-1200 FT MSL MOVING INTO THE
COASTAL AIRPORTS 18/01-04Z. BASES LIFTING TO 1500-2000 FT MSL MON
NIGHT WITH TOPS TO 2500 FT MSL. AREAS OF VSBY 2-5SM POSSIBLE AS
STRATUS MOVES INLAND.

MOUNTAINS/DESERTS...A FEW CLOUDS AOA FL200 AND UNRESTRICTED VSBY
THROUGH MONDAY EVENING. WEST WINDS WITH SFC GUSTS 30-45 KT MON
AFTERNOON AND EVENING. LLWS...ROTORS...AND MOD-STG UDDFS POSSIBLE
OVER AND E OF THE MTNS WITH THESE WINDS.

&&

.MARINE...
A LONG-PERIOD NW SWELL ARRIVING THIS EVENING WILL PEAK MON AROUND
7-8 FT WITH A PERIOD OF 17 SECONDS. THIS WILL RESULT IN ELEVATED
SURF AT BEACHES SOUTH OF DEL MAR IN SAN DIEGO COUNTY...AND AROUND
HUNTINGTON BEACH IN ORANGE COUNTY. LOCAL SETS OF 7-8 FEET AT THE
FAVORED WEST FACING BEACHES MON AND TUE. LARGE TIDAL SWINGS AND
ELEVATED SURF WILL CREATE STRONG RIP CURRENTS AS WELL. SURF AND
SWELL WILL SUBSIDE WED/THU. SEE CFWSGX FOR DETAILS ON THE BEACH
HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING.

A 6-8 FT SHORT-PERIOD NW SWELL WILL MOVE INTO THE OUTER COASTAL
WATERS MON AFTERNOON AND BUILD INTO PORTIONS OF THE INNER WATERS MON
NIGHT DUE TO A 25-30 KT WIND FETCH FROM POINT CONCEPTION TO JUST
WEST OF SAN CLEMENTE ISLAND. COMBINED SEAS OF AROUND TEN FEET ARE
LIKELY LATE MON/MON NIGHT ALONG WITH NORTHWEST WINDS OF 15-20
KT...RESULTING IN ROUGH SEAS AND HAZARDOUS CONDITIONS FOR SMALL
CRAFT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR MON AFTERNOON
THROUGH EARLY TUE MORNING. SEE LAXMWWSGX FOR DETAILS.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT THROUGH TUESDAY EVENING FOR THE BEACHES
     IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
     COASTAL AREAS.

PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 3 PM MONDAY TO 9 AM
     PDT TUESDAY FOR THE COASTAL WATERS FROM SAN MATEO POINT TO
     THE MEXICAN BORDER AND OUT 30 NM...WATERS FROM SAN MATEO
     POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT
     INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...PALMER
AVIATION/MARINE...SS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 2:17 AM PDTSmall Craft AdvisorySGX24 hr
Mar 17, 1:22 PM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego23 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.